MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/12/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The products and clinical images were requested from the field.A follow up report will be submitted if they are received and additional information is discovered.
 
Event or Problem Description
An impella cp was placed for support into a (b)(6) male for ami/cgs.Pump flows were low and position alarms were triggered immediately after the pump was started.Echo imaging revealed papillary muscle head and tendinous chords were drawn into the pump inlet.The clinical team repeatedly attempted to reposition the device.The patient's condition was deteriorating therefore the pump was removed.The patient expired due to cardiogenic shock.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
MDR Report Key7472345
Report Number1220648-2018-00031
Device Sequence Number11164738
Product Code OZD
UDI-Device Identifier00813502011258
UDI-Public00813502011258
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P1400003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2019
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0002
Device Lot Number1282175
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2018
Initial Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age67 YR